Vol. 6+7, No. 1, 2008

Download this article
Download this article For screen
For printing
Recent Issues
Volume 18
Volume 16
Volume 15
Volume 14
Volume 13
Volume 12
Volume 11
Volume 10
Volume 9
Volume 8
Volume 6+7
Volume 5
Volume 4
Volume 3
Volume 2
Volume 1
The Journal
About the journal
Ethics and policies
Peer-review process
Submission guidelines
Submission form
Editorial board
ISSN (electronic): 2640-7345
ISSN (print): 2640-7337
Author Index
To Appear
Other MSP Journals
A note on the group of projectivities of finite planes

Peter Müller and Gábor Péter Nagy

Vol. 6+7 (2008), No. 1, 291–294
DOI: 10.2140/iig.2008.6.291

In this short note we show that the group of projectivities of a projective plane of order 23 cannot be isomorphic to the Mathieu group M24. By a result of T. Grundhöfer, this implies that the group of projectivities of a non-desarguesian projective plane of finite order n is isomorphic either to the alternating group An+1 or to the symmetric group Sn+1.

projective planes, projectivities, loops
Mathematical Subject Classification 2000
Primary: 20N05, 51E15
Received: 21 February 2008
Accepted: 7 March 2008
Peter Müller
Gábor Péter Nagy